# SDR CA101018014

- Difficulty date: October 15, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Cvac 34035
- Aircraft time: 16,441 hours
- Engine: Allsn 501D22
- Propeller: Hamstd 54H60
- System (JASC): 5520 · Elevator Structure
- Part: Hinge Fitting
- Part number: 9015156
- Condition: Damaged
- Location: Rt Elevator
- Part time: 16,535 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE ANNUAL 375 HR INSP, ELEVATOR/EMPENNAGE INSP PANELS WERE REMOVED. RT ELEVATOR OTBD STABILIZER TO ELEVATOR HINGE FITTING WAS FOUND GROOVED ON TOP RADIUS OF THE FITTING.  INVESTIGATION REVEALED THAT THE SCREWS ATTACHING THE RT ELEVATOR END CAP FAIRING WERE TOO LONG FOR CLEARANCE BETWEEN THE THE FAIRING AND FITTING, CAUSING A .0625" GROOVE ON THE TOP OF THE FITTING.  SCREWS INSTALLED WERE NOT THE CORRECT SCREWS.  THE PARTS CATALOG CALLS FOR AN AN509-10-R7 SCREW.  HOWEVER, THIS SCREW APPEARS TO BE TOO LONG AS WELL.  INTEND TO INVESTIGATE USING A SHORTER SCREW IN THE AFFECTED AREA AND TO CHECK REST OF THE FLEET BEFORE THE REST OF THE ACFT ARE RETURNED TO SERVICE.   ALSO, ARE GOING TO PLACARD THE AFFECTED FAIRING AND HOLES TO ENSURE THAT THE SHORTER LENGTH SCREW IS USED.
